Alert archive / New Mexico / High Wind Warnings in 2014
High Wind Warning 11, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Feb 18, 2014, 12:35 PM MST for Eddy County, New Mexico. It took effect at Feb 19, 2014, 11:00 AM MST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2014, 12:35 PM MST (19:35 UTC)
- In effect from
- Feb 19, 2014, 11:00 AM MST
- Expired
- Feb 20, 2014, 2:41 AM MST
- In force
- 16 hr
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.6 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2379 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 284 m²/s²
- 0-3 km storm-relative helicity
- 297 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
046 WWUS74 KMAF 181935 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 135 PM CST TUE FEB 18 2014 ...HIGH WIND WARNING IN EFFECT FROM LATE WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT... .A DEEPENING UPPER TROUGH OVER THE ROCKIES WEDNESDAY WILL LEAD TO INCREASED MID LEVEL FLOW ACROSS THE AREA. THESE STRONGER WINDS ALOFT WILL MIX DOWN TO THE SURFACE ACROSS THE GUADALUPE MOUNTAINS WEDNESDAY AFTERNOON AND NIGHT. THE STRONGEST WINDS ARE EXPECTED TO BE ACROSS THE MOUNTAIN TOPS AND PASSES. SEVERE TURBULENCE WILL ALSO BE POSSIBLE IN AND AROUND THE MOUNTAINS AND LIGHT LOW FLYING AIRCRAFT SHOULD AVOID FLYING ACROSS OR NEAR THE MOUNTAINS WEDNESDAY. NMZ027-TXZ258-190345- /O.UPG.KMAF.HW.A.0007.140219T1800Z-140220T1200Z/ /O.NEW.KMAF.HW.W.0011.140219T1800Z-140220T1200Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 1235 PM MST TUE FEB 18 2014 ...HIGH WIND WARNING IN EFFECT FROM 11 AM WEDNESDAY TO 5 AM MST THURSDAY... * EVENT...HIGH WIND. * TIMING...FROM 11 AM MST WEDNESDAY TO 6 AM MST THURSDAY. . WINDS...WEST 40 TO 50 MPH WITH GUSTS TO 60 MPH. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND TRACTOR TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ HLUCHAN
5 follow-up statements
985 WWUS74 KMAF 190300 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 900 PM CST TUE FEB 18 2014 ...HIGH WIND WARNING IN EFFECT FROM LATE WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT... .A DEEPENING UPPER TROUGH OVER THE ROCKIES WEDNESDAY WILL LEAD TO INCREASED MID LEVEL FLOW ACROSS THE AREA. THESE STRONGER WINDS ALOFT WILL MIX DOWN TO THE SURFACE ACROSS THE GUADALUPE MOUNTAINS WEDNESDAY AFTERNOON AND NIGHT. THE STRONGEST WINDS ARE EXPECTED TO BE ACROSS THE MOUNTAIN TOPS AND PASSES. SEVERE TURBULENCE WILL ALSO BE POSSIBLE IN AND AROUND THE MOUNTAINS AND LIGHT LOW FLYING AIRCRAFT SHOULD AVOID FLYING ACROSS OR NEAR THE MOUNTAINS WEDNESDAY. NMZ027-TXZ258-191100- /O.CON.KMAF.HW.W.0011.140219T1800Z-140220T1200Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 800 PM MST TUE FEB 18 2014 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM WEDNESDAY TO 5 AM MST THURSDAY... * EVENT...HIGH WIND. * TIMING...FROM 11 AM MST WEDNESDAY TO 5 AM MST THURSDAY. . WINDS...WEST 40 TO 50 MPH WITH GUSTS TO 60 MPH. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND TRACTOR TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
557 WWUS74 KMAF 190920 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 320 AM CST WED FEB 19 2014 ...HIGH WIND WARNING IN EFFECT FOR THE GUADALUPE MOUNTAINS TODAY THROUGH TONIGHT... ...WIND ADVISORY HAS BEEN ISSUED FOR THE VAN HORN/HWY 54 CORRIDOR TODAY THROUGH TONIGHT... .A STRONG UPPER TROUGH APPROACHING THE ROCKIES TODAY WILL RESULT INCREASING WIND SPEEDS ALOFT. THESE STRONGER WINDS ALOFT WILL MIX DOWN TO THE SURFACE ACROSS THE GUADALUPE MOUNTAINS AND DELAWARE MOUNTAINS TODAY THROUGH TONIGHT. STRONG TO SEVERE TURBULENCE WILL ALSO BE POSSIBLE IN AND AROUND THE GUADALUPE AND DELAWARE MOUNTAINS THROUGH TONIGHT. NMZ027-TXZ258-192200- /O.CON.KMAF.HW.W.0011.140219T1800Z-140220T1200Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 220 AM MST WED FEB 19 2014 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 AM MST THURSDAY... * EVENT...HIGH WIND. * TIMING...FROM 11 AM MST TODAY TO 5 AM MST THURSDAY. * WINDS...WEST 40 TO 50 MPH WITH GUSTS TO 70 MPH. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND TRACTOR TRAILERS. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TXZ057-192200- /O.NEW.KMAF.WI.Y.0003.140219T1800Z-140220T0000Z/ VAN HORN AND HIGHWAY 54 CORRIDOR- INCLUDING THE CITY OF...VAN HORN 320 AM CST WED FEB 19 2014 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING. * EVENT...VERY WINDY. * TIMING...TODAY THROUGH TONIGHT. * WINDS...WEST 30 TO 40 MPH WITH GUSTS TO 55 MPH. * IMPACTS...MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
098 WWUS74 KMAF 191928 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 128 PM CST WED FEB 19 2014 ...HIGH WIND WARNING IN EFFECT FOR THE GUADALUPE MOUNTAINS TODAY THROUGH TONIGHT... ...WIND ADVISORY HAS BEEN ISSUED FOR THE VAN HORN/HWY 54 CORRIDOR TODAY... .A STRONG UPPER TROUGH APPROACHING THE ROCKIES TODAY WILL RESULT INCREASING WIND SPEEDS ALOFT. THESE STRONGER WINDS ALOFT WILL MIX DOWN TO THE SURFACE ACROSS THE GUADALUPE MOUNTAINS AND DELAWARE MOUNTAINS TODAY THROUGH TONIGHT. STRONG TO SEVERE TURBULENCE WILL ALSO BE POSSIBLE IN AND AROUND THE GUADALUPE AND DELAWARE MOUNTAINS THROUGH TONIGHT. NMZ027-TXZ258-201100- /O.CON.KMAF.HW.W.0011.000000T0000Z-140220T1200Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 1228 PM MST WED FEB 19 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY... * EVENT...HIGH WIND. * TIMING...FROM 11 AM MST TODAY TO 5 AM MST THURSDAY. * WINDS...WEST 40 TO 50 MPH WITH GUSTS TO 65 MPH. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND TRACTOR TRAILERS. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TXZ057-200000- /O.CON.KMAF.WI.Y.0003.000000T0000Z-140220T0000Z/ VAN HORN AND HIGHWAY 54 CORRIDOR- INCLUDING THE CITY OF...VAN HORN 128 PM CST WED FEB 19 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * EVENT...VERY WINDY. * TIMING...TODAY THROUGH TONIGHT. * WINDS...WEST 30 TO 40 MPH WITH GUSTS TO 50 MPH. * IMPACTS...MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
065 WWUS74 KMAF 200043 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 643 PM CST WED FEB 19 2014 ...HIGH WIND WARNING IN EFFECT FOR THE GUADALUPE MOUNTAINS THIS EVENING THROUGH TONIGHT... .A STRONG UPPER TROUGH NEAR THE ROCKIES HAS RESULTED IN INCREASING WIND SPEEDS ALOFT. THESE STRONGER WINDS ALOFT ARE MIXING DOWN TO THE SURFACE ACROSS THE GUADALUPE MOUNTAINS THROUGH TONIGHT. STRONG TO SEVERE TURBULENCE IS ALSO POSSIBLE IN AND AROUND THE GUADALUPE MOUNTAINS THROUGH TONIGHT. NMZ027-TXZ258-201200- /O.CON.KMAF.HW.W.0011.000000T0000Z-140220T1200Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 543 PM MST WED FEB 19 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY... * EVENT...HIGH WIND. * TIMING...THROUGH 5 AM MST THURSDAY. * WINDS...WEST 40 TO 50 MPH WITH GUSTS TO 65 MPH. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND TRACTOR TRAILERS. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
772 WWUS74 KMAF 200941 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 341 AM CST THU FEB 20 2014 ...HIGH WIND WARNING CANCELLED... .WIND SPEEDS ACROSS THE GUADALUPE MOUNTAINS HAVE DROPPED OFF THE LAST COUPLE OF HOURS. THEREFORE HAVE CANCELLED THE HIGH WIND WARNING A FEW HOURS EARLY. NMZ027-TXZ258-201045- /O.CAN.KMAF.HW.W.0011.000000T0000Z-140220T1200Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 241 AM MST THU FEB 20 2014 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE HIGH WIND WARNING. WIND SPEEDS HAVE DECREASED BELOW WARNING CRITERIA AND THE WARNING WAS CANCELLED.. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Feb 18, 10:37 AM MST, 1 hour 58 minutes earlier.
Area forecast discussion, Feb 18, 10:37 AM MST, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1137 AM CST Tue Feb 18 2014
.DISCUSSION...
See aviation discussion below.
&&
.AVIATION...
Widespread VFR conditions thru the forecast period, but shallow low
level mstr will return to MAF by sunrise. SW-W winds near 15kts
today will decrease tonight and then increase again moreso late
Wed AM. Increasing winds across the GDP/Davis mtns will result in
the development of turbulence for low flying light aircraft, especially
Wed.
&&
.PREV DISCUSSION... /ISSUED 506 AM CST Tue Feb 18 2014/
DISCUSSION...
See 12Z aviation discussion below.
AVIATION...
As very dry conditions persist across southeast New Mexico and
southwest Texas through Tuesday night, VFR conditions with no
significant weather are forecast across the area. Only a few
high clouds are expected to stream across the area. Winds will
generally be west to southwest today between 10 and 15 knots with
windier conditions expected near the mountains.
PREV DISCUSSION... /ISSUED 324 AM CST Tue Feb 18 2014/
DISCUSSION...
With a flat high pressure ridge across the southern tier of states
look for warm temperatures to continue across the region through the
week. An upper trough will cross the Rockies and swing across the
plains Thursday with a follow up trough late Friday. Each of these
troughs will send a front through the area but high pressure aloft
returns after that.
Normal highs for this time of year in the Permian Basin are in the
lower 60s... expect highs most days to be higher than that. A
couple weak fronts will move through... Thursday and Saturday could
bring temps close to normal. Will be much warmer today as a surface
trough sets up across the area with downslope west wind. Similar
conditions Wednesday but the wind will be stronger. Only a week ago
highs at MAF could not get above freezing... now looking for highs
in the 80s today and tomorrow. Along the Rio Grande into the 90s.
Temps warm again into next week. Dense high clouds over the
Southern CWA this morning will be on the decrease through the day
but increase again across the area overnight. This will help to
keep overnight temps up.
Low level moisture continues to be lacking with dewpts in the teens
and 20s. Not much improvement expected this week will continue no
mention of precipitation in the forecast into early next week. Met
guidance still looks windy for GDP Wednesday... will continue the
high wind watch for the Guadalupe Mountains on Wednesday. May end
up needing a wind advisory for adjacent plains.
FIRE WEATHER...
A westerly flow and unseasonably warm temperatures will result in
afternoon minimum relative humidities today generally 10 to 15
percent across southeast New Mexico and much of west Texas west of a
line from Lamesa to the Big Bend. Winds at 20 feet will generally be
in the 10 to 15 mph range resulting in an elevated fire risk, though
critical fire weather conditions this afternoon will be constrained
to the Guadalupe Mountains with only occasional critical conditions
possible in the plains immediately adjacent to the Guadalupe
Mountains. A Red Flag Warning will be required in the Guadalupe
Mountains this afternoon into the early evening where RFTI values
will range from 6-7 (high-extreme).
Mid level winds will intensify on Wednesday as a mid-level trough
approaches the area. Surface cyclogenesis in the Southern Plains
will result in a tighter surface pressure gradient across the area.
The strong westerly flow and very warm temperatures will also bring
relative humidities mainly in the 5 to 10 percent range across
southeast New Mexico and west Texas west of a Lamesa to Sanderson
line. A Fire Weather Watch will be necessary across southeast New
Mexico, the Davis Mountains, the Van Horn area and the upper
trans-Pecos Wednesday afternoon and continuing into Wednesday
evening. RTFI will increase to near 8 (extreme) across the Guadalupe
Mountains, Eddy County plains and across the highway 54 corridor
into northern Reeves County.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING until 7 PM MST this evening FOR THE FOLLOWING
ZONES... Guadalupe Mountains NP/Lincoln NF/LNZ.
FIRE WEATHER WATCH from Wednesday morning through Wednesday
evening FOR THE FOLLOWING ZONES... Guadalupe Mountains
NP/Lincoln NF/LNZ...Southeast Plains/BLM Roswell/LNZ.
HIGH WIND WATCH from Wednesday morning through late Wednesday
night FOR THE FOLLOWING ZONES... Guadalupe Mountains of
Eddy County.
TX...RED FLAG WARNING until 7 PM MST this evening FOR THE FOLLOWING
ZONES... Guadalupe Mountains.
FIRE WEATHER WATCH from Wednesday afternoon through Wednesday
evening FOR THE FOLLOWING ZONES... Davis/Apache Mountains
Area...Guadalupe Mountains...Loving...Reeves County and
Upper Trans Pecos...Van Horn and Highway 54 Corridor.
HIGH WIND WATCH from Wednesday morning through late Wednesday
night FOR THE FOLLOWING ZONES... Guadalupe Mountains.
&&Hazardous weather outlook, Feb 18, 12:34 PM MST, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 134 PM CST TUE FEB 18 2014 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-191945- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 134 PM CST TUE FEB 18 2014 /1234 PM MST TUE FEB 18 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT UNSEASONABLY WARM TEMPERATURES AND A DRY AIRMASS COMBINED WITH BREEZY CONDITIONS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS IN THE GUADALUPE MOUNTAINS THROUGH EARLY EVENING AND A RED FLAG WARNING IS IN EFFECT FOR THE GUADALUPE MOUNTAINS. FIRE WEATHER CONCERNS WILL BE ELEVATED ELSEWHERE ACROSS SOUTHEAST NEW MEXICO AND MUCH OF SOUTHWEST TEXAS DUE TO AFTERNOON RELATIVE HUMIDITIES BELOW 15 PERCENT AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AS LOW PRESSURE DEVELOPS IN THE PLAINS...WINDS ARE EXPECTED TO INCREASE ACROSS SOUTHEAST NEW MEXICO...AND IN THE GUADALUPE MOUNTAINS WHERE A HIGH WIND WARNING HAS BEEN ISSUED WEDNESDAY. CRITICAL FIRE WEATHER CONDITIONS ARE ALSO POSSIBLE ACROSS SOUTHEAST NEW MEXICO...THE DAVIS MOUNTAINS AND THE HIGHWAY 54 CORRIDOR INTO NORTHERN REEVES COUNTY AND THE GUADALUPE MOUNTAINS WEDNESDAY AFTERNOON THROUGH EARLY EVENING. A FIRE WEATHER WATCH IS IN EFFECT FOR THESE AREAS. DUE TO THE VERY DRY CONDITIONS ELSEWHERE ACROSS MUCH OF THE AREA...FIRE WEATHER CONCERNS WILL BE HEIGHTENED ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 3:10 AM MST | Red Flag Warning | MAF | 16 hr |
Nearby
High Wind Warnings in New Mexico, 2014High Wind Warnings in Texas, 2014Every high wind warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.